Chinese Liquor Makers Caught Spiking Alcohol With Viagra, Claiming Extra Health ‘Benefits’

Some Chinese liquor makers are under investigation after the China Food and Drug Administration found they were spiking their alcohol with Sildenafil, the alternate name for Viagra.

The national investigation found a total of 69 alcoholic products from 52 Chinese companies, according to the Sun Times New York, contained either Viagra or a similar substitute. During the investigation, more than $113,000 worth of Viagra were confiscated from the Chinese companies, along with approximately 5,300 bottles of Baiju, a clear rice wine.

CNN reported that Chinese law prohibits the addition of substances that could result in harm to a human.

“It is a violation of food safety laws to add chemicals like Sildenafil into wine. Other than raw ingredients and approved food additives, China’s laws ban the addition of any substance or chemicals that may be harmful to human health into foods.”

The Chinese liquor makers were not all secretive about the purpose of their beverages, many of them stating that they cured impotence right on the bottle. Of the 52 companies that were found to include Viagra in their liquors, 19 are under criminal investigation.

Viagra is meant to assist men with erectile dysfunction disorders, allowing them the opportunity to perform when desired. However, when mixed with alcohol, the results can result in serious health risk. There is also a possibility that the drinker could be prescribed drugs that react harmfully when mixed with Viagra, resulting in dire harm if the drinker is not aware of the presence of Viagra in the beverage.

In 2014, Viagra sales in China increased by an astonishing 47 percent. Although it was assumed that residents of China were taking advantage of the drug’s benefits, it seems that the liquor makers were the probable cause for the spike in sales.

Viagra, and its competing counterparts, have been used by individuals that do not need to reap its benefits. India has seen a surge in misuse of the drug recently, by both men and women, resulting in many painful side effects. Users reported issues that impact the heart and lungs, as well as many other painful issues, according to sexologist, Vivek Jain.

“Viagra or Slidenafil, as it is pathologically known, can cause side-effects as minor as stomach upset to severe bodyache, headache, visual disturbances and nausea. Unceremoniously popping it affects multiple organs in the body.”

Abuse of Viagra, or any other drug, can result in dire circumstances. Seek medical attention if you feel you have been affected.

[Photo By Christopher Furlong / Getty Images News]